Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 31, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 31, 2000, 7:42 PM EDT for Trumbull County, Ohio. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 31, 2000, 7:42 PM EDT (23:42 UTC)
- Expired
- May 31, 2000, 8:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 7:44 PM EDT | Thunderstorm Wind 50 M | Newton Falls, OH | A 58 mph thunderstorm wind gust was measured in Newton Falls. |
| May 31, 7:45 PM EDT | Hail 0.88 | Newton Falls, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 312343 SVRCLE OHC155-010030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 742 PM EDT WED MAY 31 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TRUMBULL COUNTY IN OHIO... * UNTIL 830 PM EDT * AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR NEWTON FALLS...OR ABOUT 9 MILES WEST OF WARREN...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WARREN NILES NEWTON FALLS LORDSTOWN HUBBARD LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN DA STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:03 PM EDT, 5 hours 39 minutes earlier.
Area forecast discussion, May 31, 2:03 PM EDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 203 PM EDT WED MAY 31 2000 MDLS INDCT FAIRLY STG PVA ACRS CWA THIS AFTN...WKNG OVRNGT AS ANOTHER SHOT APPCHS FM W AND NW FOR FIRST HALF OF THU. AFT PVA MINIMAL THRU FRI. RH VALUES CLIMB OVRNGT THEN DIMNSH DURG DAY THU. ANOTHER WKR SHOT OF MSTR MOVES THRU AHD OF CDFNT ON FRI. STGST CAPES AND LIS APPEAR TO BE THIS AFTN AND EVE WITH THESE VALUES DMNSHG THU AFTN AND EVE AS WELL DMSNHD RH TMW AFTN. CONCENSUS ATTM IS TO GO WITH LKLY POPS ACRS W TNGT WITH CHC POPS ELSEWR. MNLY CHC POPS FOR THU. THU NGT WL GO WITH CHC POPS W AND DRY E THEN MNLY CHC POPS ACRS CWA ON FRI AHD OF AND WITH CDFNT...ALTHO GUID POPS FOR FRI ARE QUITE LOW. GUID FOR TMPS NOT TOO BAD. WILL STICK PRETTY CLOSE TO NGM NUMBERS FOR MINS. NGM TMPS MAY BE JUST A TAD HIGH FOR MAXS TMW BUT DEFINATLY TOO HIGH FOR FRI WITH CDFNT MOVG THRU. WL MAKE ADJUSTMENTS. .CLE...NONE. VRCEK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:37 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 38 min |
| May 31, 6:38 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 37 min |
| May 31, 7:16 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga | 44 min |
| May 31, 7:18 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Trumbull | 27 min |
| May 31, 7:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 64 min |
| May 31, 7:56 PM EDT | Flash Flood Warning | CLE | Geauga | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.